MAUDE Adverse Event Report: MICROVENTION, INC. ERIC 4; CATHETER, THROMBUS RETRIEVER

MICROVENTION, INC. ERIC 4; CATHETER, THROMBUS RETRIEVER
Model Number ER174030-US
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the clot retriever device was used during a stroke case.Reportedly, after use and removal from the patient and on the back table, it was noted that the distal 5mm tip of the lead wire stretched and came apart at some point after second pass.The case was successfully completed with another device of the same model.The patient is fine.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation is currently underway.A supplemental report will be submitted when the investigation is completed.
 
Additional Manufacturer Narrative
Device evaluation: investigation conclusion: the investigation of the returned eric device found the distal coil detached and stretched, which is consistent with the alleged product issue.The attachment monofilament was also found to be broken at the distal end and appeared frayed.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
ERIC 4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19238204
Report Number2032493-2024-00356
Device Sequence Number18160780
Product Code NRY
UDI-Device Identifier00810170018848
UDI-Public(01)00810170018848(11)240319(17)290228(10)0000548672
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER174030-US
Device Lot Number0000548672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown